Alert archive / Nebraska / Freeze Warnings in 2011

Freeze Warning 2, NWS Hastings, NE

October 18, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this freeze warning at Oct 18, 2011, 2:36 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 19, 2011, 1:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 19, 2011, 1:00 AM CDT
Expired
Oct 19, 2011, 4:06 PM CDT
In force
15 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS73 KGID 181936
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
236 PM CDT TUE OCT 18 2011

...WIDESPREAD FREEZING TEMPERATURES LIKELY WEDNESDAY MORNING...

.FREEZING TEMPERATURES ARE EXPECTED TO IMPACT BOTH SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS EARLY WEDNESDAY MORNING...LIKELY
MARKING AN END TO THE LOCAL GROWING SEASON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
190345-
/O.UPG.KGID.FZ.A.0001.111019T0600Z-111019T1500Z/
/O.NEW.KGID.FZ.W.0002.111019T0600Z-111019T1500Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
236 PM CDT TUE OCT 18 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY.

* LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING...FREEZING
  TEMPERATURES....BETWEEN 26 AND 32 DEGREES...ARE EXPECTED ACROSS
  THE LOCAL AREA...WITH THE COLDEST TEMPERATURES EXPECTED NORTH
  OF INTERSTATE 80.

* THESE FREEZING TEMPERATURES WILL LIKELY DAMAGE SENSITIVE OUTDOOR
  VEGETATION...AND COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AS
  WELL AS SECTIONS OF ABOVE GROUND LAWN IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ROSSI/JCB
4 follow-up statements
914 
WWUS73 KGID 190324
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1024 PM CDT TUE OCT 18 2011

...WIDESPREAD FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING...

.FREEZING TEMPERATURES MAY IMPACT BOTH SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS EARLY WEDNESDAY MORNING...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191130-
/O.CON.KGID.FZ.W.0002.111019T0600Z-111019T1500Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1024 PM CDT TUE OCT 18 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING...FREEZING
  TEMPERATURES....BETWEEN 28 AND 32 DEGREES...ARE POSSIBLE ACROSS
  THE LOCAL AREA...WITH THE COLDEST TEMPERATURES EXPECTED NORTH OF
  INTERSTATE 80.

* THESE FREEZING TEMPERATURES MAY DAMAGE SENSITIVE 
  OUTDOOR VEGETATION...AND COULD ALSO DAMAGE UNDRAINED OUTDOOR 
  HOSES AS WELL AS SECTIONS OF ABOVE GROUND LAWN IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
791 
WWUS73 KGID 191109
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
609 AM CDT WED OCT 19 2011

...FREEZING TEMPERATURES IN SOME AREAS THIS MORNING WITH A
WIDESPREAD HARD FREEZE IN STORE TONIGHT...

KSZ005>007-017>019-NEZ061-072>075-082>086-191900-
/O.NEW.KGID.FZ.W.0003.111020T0300Z-111020T1400Z/
/O.CON.KGID.FZ.W.0002.000000T0000Z-111019T1500Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-BUFFALO-GOSPER-
PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
609 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
THURSDAY. A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 10 AM CDT
THIS MORNING.

* TEMPERATURES EARLY THIS MORNING WILL DIP TO AROUND 32 DEGREES IN
  SOME AREAS...ALTHOUGH A WIDESPREAD FREEZE WILL NOT OCCUR ACROSS
  THE ENTIRE AREA.

* FOR THOSE AREAS THAT DO NOT FREEZE THIS MORNING...TONIGHT INTO
  THURSDAY MORNING WILL BRING A WIDESPREAD KILLING FREEZE...AS
  TEMPERATURES TUMBLE DOWN BETWEEN 23 AND 27 DEGREES.

* THESE FREEZING TEMPERATURES MAY DAMAGE SENSITIVE OUTDOOR
  VEGETATION...AND COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES...AS
  WELL AS SECTIONS OF ABOVE GROUND LAWN IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ039>041-046>049-060-062>064-076-077-087-191500-
/O.CON.KGID.FZ.W.0002.000000T0000Z-111019T1500Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-HALL-
HAMILTON-YORK-CLAY-FILLMORE-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...GRAND ISLAND...
AURORA...YORK...CLAY CENTER...GENEVA...HEBRON
609 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES EARLY THIS MORNING ALREADY HAVE...OR WILL DIP INTO
  THE 30 TO 32 DEGREE RANGE...RESULTING IN THE FIRST WIDESPREAD
  FREEZE OF THE SEASON FOR MOST OF THE AREA.

* THESE FREEZING TEMPERATURES MAY DAMAGE SENSITIVE OUTDOOR
  VEGETATION...AND COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES...AS
  WELL AS SECTIONS OF ABOVE GROUND LAWN IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PFANNKUCH
473 
WWUS73 KGID 191509
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
ISSUED BY NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 AM CDT WED OCT 19 2011

...WIDESPREAD HARD FREEZE TONIGHT...

KSZ005>007-017>019-NEZ061-072>075-082>086-192315-
/O.NEW.KGID.FZ.W.0002.111020T0300Z-111020T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-BUFFALO-GOSPER-
PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
1009 AM CDT WED OCT 19 2011

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
THURSDAY. 

* TEMPERATURE: OVERNIGHT INTO THURSDAY MORNING TEMPERATURES WILL
  DROP BELOW FREEZING AND RANGE FROM AROUND 19 DEGREES IN SOUTH
  CENTRAL NEBRASKA TO 27 DEGREES IN NORTH CENTRAL KANSAS.

* IMPACTS: A WIDESPREAD KILLING FREEZE IS EXPECTED TONIGHT. THE
  FREEZING TEMPERATURES WILL BRING AN END TO THE GROWING
  SEASON...AND COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES...AS WELL
  AS SECTIONS OF ABOVE GROWN LAWN IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KECK
683 
WWUS73 KGID 192106
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
406 PM CDT WED OCT 19 2011

...WIDESPREAD KILLING FREEZE EXPECTED TONIGHT...

KSZ005>007-017>019-NEZ061-072>075-082>086-200515-
/O.CAN.KGID.FZ.W.0002.111020T0300Z-111020T1400Z/
/O.CON.KGID.FZ.W.0003.111020T0300Z-111020T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-BUFFALO-GOSPER-
PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
406 PM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT THURSDAY...

* OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID 20S...THUS
  RESULTING IN A WIDESPREAD KILLING FREEZE ACROSS THE AREA.

* THESE FREEZING TEMPERATURES WILL DAMAGE SENSITIVE OUTDOOR
  VEGETATION AND COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES...AS
  WELL AS SECTIONS OF ABOVE GROUND LAWN IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BRYANT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Oct 18, 12:28 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 18, 12:28 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1228 PM CDT TUE OCT 18 2011

.AVIATION...18Z KGRI TAF. PREVAILING VFR CONDS EXPECTED FOR THE
NEXT 24 HOURS. WHILE A FEW HIGH CLOUDS WILL CONTINUE TO STREAM
ACROSS KGRI THIS AFTERNOON...NO AVIATIONAL IMPACT IS EXPECTED.
BIGGEST CONCERN ARE THE GUSTY NORTHERLY WINDS...EXPECTED
TO CONTINUE TO GUST TO NEAR 30KTS THROUGH 18/23Z. WINDS ARE
EXPECTED TO RELAX OVERNIGHT...AND ONCE AGAIN INCREASE AFTER
SUNRISE WEDNESDAY...ALTHOUGH THEY ARE NOT EXPECTED TO BE AS STRONG
AS TODAY.

&&

.PREV DISCUSSION... /ISSUED 950 AM CDT TUE OCT 18 2011/

UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THE FROST
ADVISORY HEADLINES ACROSS THE OUTLOOK AREA THIS MORNING AS
TEMPERATURES ARE RAPIDLY BEGINNING TO WARM INTO THE UPPER 30S AND
LOWER 40S. WHILE BREEZY WINDS ARE EXPECTED ACROSS THE CENTRAL
PLAINS THIS AFTERNOON...THESE WINDS ARE EXPECTED TO RELAX DURING
THE EVENING HOURS...AND SUB FREEZING TEMPERATURES ARE EXPECTED
FOR JUST ABOUT EVERYONE OVERNIGHT TONIGHT. CONTINUED WITH FREEZE
WATCH FOR TONIGHT...BUT WILL LIKELY NEED TO UPGRADE THIS TO A
FREEZE WARNING WITH THE AFTERNOON PACKAGE IF CONDITIONS CONTINUE
TO LOOK FAVORABLE LATER TODAY.

PREV DISCUSSION... /ISSUED 503 AM CDT TUE OCT 18 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT. PRIMARY ISSUES CONCERN
GUSTY NORTHWEST WINDS THE NEXT FEW DAYS...WHICH COULD APPROACH
ADVISORY CRITERIA IN SPOTS TODAY...ALONG WITH FROST/FREEZE
LIKELIHOOD DURING THE NEXT 48 HOURS. NO PRECIPITATION IS FORECAST
THROUGH THE NEXT 72 HOURS.

AT 09Z...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA INDICATED
AN INCREASINGLY AMPLIFIED MID/UPPER AIR PATTERN OVER THE
CONUS...WITH A RIDGE SET UP ALONG THE WEST COAST...AND AN EVOLVING
LARGE-SCALE TROUGH ACROSS THE EASTERN HALF OF THE NATION. THE MID
LEVEL SHORTWAVE THAT WILL EVENTUALLY CLOSE OFF AND STRENGTHEN
ACROSS THE EASTERN CONUS...WHICH IS THE SAME WAVE RESPONSIBLE FOR
YESTERDAY/S RAIN...IS CURRENTLY ALIGNED AN AXIS STRETCHED FROM
CENTRAL IOWA DOWN INTO NORTHEAST TX. THE LAST BATCH OF MID LEVEL
CLOUDS ASSOCIATED WITH THIS EXITING SYSTEM ARE FINALLY CLEARING
THE FAR EASTERN FRINGES OF THE CWA PER 11-3.9U SATELLITE
IMAGERY....RESULTING IN CLEAR SKIES ACROSS MOST OF THE CWA.
HOWEVER...ANOTHER PUSH OF AT LEAST SCATTERED MID/MOSTLY HIGH LEVEL
CLOUDS IS ALREADY STARTING TO DRIFT INTO FAR WESTERN ZONES FROM
THE NORTHWEST...AND WILL LIKELY CONTINUE TO DO SO WELL INTO THE
DAYTIME HOURS. THESE CLOUDS APPEAR TO BE ASSOCIATED WITH THE EXIT
REGION OF A 110+KT 300MB JET STREAK CENTERED OVER WY...ALONG WITH
WEAK RIPPLES OF MID LEVEL ENERGY WORKING THROUGH THE REGION BEHIND
THE MAIN DEPARTING WAVE. AT THE SURFACE...09Z OBJECTIVE ANALYSIS
AND AUTOMATED OBS INDICATE AN EXPANSIVE 1031MB HIGH PRESSURE
SYSTEM CENTERED OVER THE NORTHERN ROCKIES...WITH A MODEST PRESSURE
GRADIENT EXTENDING WELL EASTWARD INTO THE CENTRAL PLAINS PROMOTING
SUSTAINED WEST-NORTHWEST BREEZES AROUND 10 MPH ACROSS MOST OF THE
CWA.

FOR THIS MORNING...THE IMMEDIATE CONCERN IS THE ONGOING FROST
ADVISORY FOR THE MAJORITY OF THE CWA. ALTHOUGH SLOW IN
COMING...TEMPERATURES HAVE BEEN STEADILY FALLING INTO THE
MID/UPPER 30S ACROSS MUCH OF THE CWA DURING THE PAST SEVERAL
HOURS...WITH A CONTINUED DROP INTO LOW-MID 30S LIKELY THROUGH
DAYBREAK MAINLY ACROSS THE NORTHWEST 2/3 OF THE CWA UNLESS
INCOMING HIGH CLOUDS INTERFERE. ALTHOUGH THE GENERALLY 10 MPH
BREEZES ARE UNDOUBTEDLY HINDERING A MORE SIGNIFICANT FROST
THREAT...WILL ALLOW THE HEADLINE TO RIDE AS IS THROUGH 9 AM...WITH
THE EXPECTATION THAT AT LEAST PATCHY FROST COULD MATERIALIZE IN
LOW LYING/SHELTERED AREAS.

FOR TODAY...MOSTLY SUNNY/PARTLY CLOUDY SKIES WILL PREVAIL...AS THE
MAIN STORY WILL BE GUSTY NORTHWEST WINDS. PER THE 06Z
NAM...EFFICIENT MIXING TO AT LEAST 800MB CWA-WIDE WILL PROMOTE
SUSTAINED WINDS AT LEAST 20-25 MPH AND GUSTS 30-35 MPH FOR SEVERAL
HOURS. WITH SOMEWHAT DEEPER MIXING ANTICIPATED ACROSS SOUTHWEST
ZONES...AM A BIT CONCERNED THAT SMALL PARTS OF THE CWA COULD FLIRT
WITH ADVISORY CRITERIA OF SUSTAINED 30 MPH...ESPECIALLY IN THE
SOUTHERN 3 KS COUNTIES. AT THIS POINT THOUGH...NO WIND HEADLINES
ANTICIPATED. TEMP WISE...WITH H85 TEMPS ONLY RANGING FROM 2-6C
ACROSS THE CWA...EVEN WITH GOOD MIXING ONLY EXPECTING HIGHS TO TOP
OUT IN THE MID-UPPER 50S...AND ACTUALLY LOWERED HIGHS 2-3 DEGREES
FROM PREVIOUS FCST MOST SPOTS. THANKS TO THESE COOLER
TEMPERATURES...CRITICAL FIRE WEATHER CONDITIONS WILL BE HELD AT
BAY EVEN WITH DEWPOINTS MIXING WELL DOWN INTO THE 20S...THANKS TO
RH VALUES HOLDING UP BETWEEN THE MID 20S-LOW 30S.

TONIGHT...WINDS SLACKEN SIGNIFICANTLY...BUT WITH THE SURFACE HIGH
PRESSURE AXIS STILL OFF TO THE WEST...GENERALLY ALIGNED FROM THE
CENTRAL DAKOTAS TO WESTERN NEBRASKA...LIGHT BUT STEADY 5-10 MPH
NORTHERLY WINDS WILL PERSIST. ALOFT TONIGHT...THE CWA WILL BE
DIRECTLY UNDER THE CORE OF A DUE NORTHERLY 130KT 300MB JET STREAK
PASSING THROUGH THE REGION. WITH GENERALLY CLEAR SKIES AND LIGHT
WINDS IN PLACE...ALONG WITH DEWPOINTS WELL DOWN INTO THE 20S...THE
STAGE WILL BE SET FOR THE MAJORITY OF THE CWA TO SEE ITS FIRST
FREEZE...BUT NOT NECESSARILY HARD FREEZE OF THE SEASON. AM AIMING
FOR LOWS IN THE 30-32 RANGE FOR MOST SPOTS SOUTH OF I-80...WITH
HARD FREEZE POTENTIAL IN THE 26-28 RANGE MORE LIKELY NORTH OF
I-80. COULD BE A CLOSE CALL ON WHETHER KS ZONES ACTUALLY REACH 32.
ALTHOUGH CONSIDERED UPGRADING AT LEAST PARTS OF CWA-WIDE FREEZE
WATCH TO A FREEZE WARNING...OPTED TO LET WATCH RIDE FOR NOW PER
COLLABORATION WITH NEIGHBORS AND GIVE DAY SHIFT ONE LAST LOOK AT
LATEST TEMP TRENDS.

WEDNESDAY...ANOTHER BREEZY DAY OF NORTHERLY WINDS IS IN
STORE...BUT NOT QUITE AS MUCH SO AS TODAY...WITH SUSTAINED SPEEDS
MORE SO 15-20 MPH VERSUS 25-ISH. AGAIN AT LEAST MOSTLY SUNNY SKIES
ANTICIPATED...AS ANY STRATUS ASSOCIATED WITH LARGE UPPER LOW TO
THE EAST SHOULD ROAM NO CLOSER THAN THE FAR EASTERN FRINGES OF
NEBRASKA. WITH A WEAK BACKDOOR COLD FRONT ACTUALLY DROPPING 850MB
TEMPS DOWN INTO THE 0 TO-3C RANGE ACROSS EASTERN
COUNTIES...THIS IS LOOKING LIKE THE COOLEST DAY OF THE WEEK WITH
HIGHS ONLY RANGING FROM THE UPPER 40S NORTHEAST TO MID 50S
SOUTHWEST. FOR WED NIGHT...IF PLACES DIDN/T ALREADY MANAGE TO
FREEZE ON TUES NIGHT...THEY WILL ALMOST CERTAINLY EXPERIENCE A
HARD KILLING FREEZE ON WED NIGHT...AS THE SURFACE RIDGE AXIS
FINALLY ALIGNS ITSELF FROM NORTH-SOUTH ACROSS THE HEART OF NEB/KS.
FOLLOWED MET/MAV GUIDANCE BLEND CLOSELY...BRINGING MOST OF THE CWA
DOWN INTO THE 21-26 RANGE...AND MAYBE EVEN UPPER TEENS IN THE FAR
NORTH AROUND ORD. WHILE SOME NEIGHBORING OFFICES HAVE ISSUED
FREEZE WATCHES FOR WED NIGHT...OPTED TO HOLD OFF ON THIS FOR NOW
GIVEN ONGOING WATCH ALREADY IN PLACE FOR TONIGHT. AT ANY
RATE...FROST/FREEZE HEADLINES SHOULD NO LONGER PROVE NECESSARY
AFTER WED NIGHT.

THURS/THURS NIGHT...THE SURFACE RIDGE AXIS MOVES VERY LITTLE
THROUGH THE DAY...PROMOTING A CONTINUATION OF LIGHT BREEZES. WITH
SOME LIGHT SOUTHERLY RETURN FLOW POSSIBLY SETTING UP ACROSS
WESTERN COUNTIES...THERE COULD BE A BIT OF A GRADIENT IN HIGH
TEMPS...AND ACTUALLY LOWERED THE NORTHEAST A BIT AND RAISED THE
SOUTHWEST...AIMING FOR NEAR 50 FAR NORTHEAST TO UPPER 60S
SOUTHWEST. ON THURS NIGHT...LIGHT SOUTHERLY RETURN FLOW SHOULD
OVERTAKE THE ENTIRE CWA AS THE NIGHT GOES ON. THIS SHOULD HELP
KEEP TEMPS SEVERAL DEGREES WARMER THAN WED NIGHT...BUT NONETHELESS
KNOCKED DOWN PREVIOUS FORECAST A FEW DEGREES...NOW CALLING FOR MID
30S IN MOST COUNTIES...AND LOW 30S NORTH.

LONG TERM...FRIDAY THROUGH MONDAY. FRIDAY WILL BEGIN WITH
SHORTWAVE RIDGING WITHIN PROGRESSIVE NORTHWEST FLOW...BUT THE
GENERAL CONSENSUS OF MODELS SHOWS A SHORTWAVE TROUGH MOVING
THROUGH FRIDAY NIGHT/SATURDAY. LOWER TO MID LEVELS WILL BE QUITE
DRY SO PRECIPITATION LOOKS UNLIKELY. MORE RIDGING IS ANTICIPATED
FOR SUNDAY AND MODELS ARE GENERALLY PREDICTING RIDGING FOR MONDAY
AS WELL WITH WARM AIR ADVECTION ANTICIPATED....SO DRY AND
SEASONABLY WARM WEATHER IS FORECAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     NEZ039>041-046>049-060>064-072>077-082>087.

KS...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     KSZ005>007-017>019.

&&

UPDATE/AVIATION...ROSSI
SHORT TERM...PFANNKUCH
LONG TERM...HEINLEIN
Hazardous weather outlook, Oct 18, 9:43 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
943 AM CDT TUE OCT 18 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191445-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
943 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH REMAINS IN EFFECT LATE TONIGHT FOR THE ENTIRE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HARD FREEZE IS LIKELY WEDNESDAY NIGHT ACROSS THE ENTIRE OUTLOOK
AREA...AS TEMPERATURES FALL INTO THE LOW TO MID 20S IN MOST
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

Nearby

Freeze Warnings in Nebraska, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.